Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Increased Meds And Leg Problems

Increased Meds And Leg Problems

Recently my Dr increased my Gabapentin three fold and added 100 mg of Topamax. Since the med change I've noticed a lot more leg pain and numbness. I can no longer walk a flight of stairs without stopping and even walking around the house has become a problem. They are keeping me awake at night twitching and aching. Is this normal, part of getting used to it?

A MyEpilepsyTeam Member said:

Please give yourself-body- time to adjust to your Topamax. Your
current feeling is a typical initial reaction and should abate soon. In
the meantime think of how it helped clear your brain fog and maybe
your speech. Made you a bit hyper, now doing the same to muscles.
Why do others mention Depakote?? Maybe I'm just being silly but I
think this is funny. Don't keep filling your mind with all this worrying- no
knows you or what you need better than your doctor.

posted about 3 years ago
A MyEpilepsyTeam Member said:

RichardJimPompaJr:
Depakote is the brand name for Valproic acid.
Best way to stop leg cramps is cut salt out of your diet altoghter !!!!
Also cut soda from your diet,along with anything that has "Extra Sugar" in it.
Stay away from stuff like Splenda,Truvia~ IF you have to have sugar with your
coffee, limit it to the amount you use in the morning.
That's what I do.

posted about 3 years ago
A MyEpilepsyTeam Member said:

One main side effect of Topamax is numbness. However, a common side effect of both Gabapentin and Topamax are dizziness, unsteadiness, lack of coordination, and fatigue. Hope this helps.

edited, originally posted about 3 years ago
A MyEpilepsyTeam Member said:

Margery:
Depakote is the "Brand" namee for Valproic Acid
Topamax is the Generic name.
Different medications work on diffedrent people & different types/severity of
Epilepsy~ Doctors must try different coaktails to find the one that works.

After I had my dirst GrandMAL my then Neurologist put me on 30MG Valium,
45MG Dexedrine & 600 MG of Tegretol every day.
The Tegretol stopped my GrandMals cold.
Don't take Dexedrine or Valium anymore~ Though I wish I was on theDexedrine again as it gave me more energy. V
Valium just made me sleepy

I only take Tegretol XR today~ 2/400 MG tablets or 800 MG daily.
It's the extended relese version & have not had a GrandMAL in 34 years.

posted about 3 years ago
A MyEpilepsyTeam Member said:

Wow! I still take Topomax and I get numbness quite a lot in the body. Topomax at first makes you thinner. It was always a good one for me. I presume you have read the side effects. As the lady above said the body takes time to adjust to medication, If it is taking too long then call the GP or specialist as your body can be intolerant to a medication. I hope you will be fine though.

posted about 3 years ago
Already a Member? Log in